My normal is about 94.5 to 95.5. I have severe osteoporosis, osteoarthritis,2 failed low back surgeries with pain down the hips & legs, allergies to meds & enviromental, asthma,Scoliosis, vertebraes have compression fractures, Had a hysterectomy at 21, gall bladder 10 years ago. I know there's more, but I'm so tired can't think tonite. Take Methadone & zanax, atenelol for heart, & astelin, benadryl for allergies & to sleep & Forteo for bones. In pain constantly, but trying to go without the meds. I need to know about the hypothermia thing. From what I've read on other sites, it could be causing my fibromyalgia(I forgot that one) & other problems! Whom do I believe? And what do I do? Help? All comments taken, please? I also take Prilosec for Gerd, & 2 Excedrin just to get out of bed in the AM.
My mom is 93, she gets around well (she uses a scooter one with wheels) due to the fact that both knees have arthritis so bad that they are bone on bone but due to her advanced age the doctor's would not endanger her by putting her through that knee replacement surgery, she has a low grade fever of about 95, I on the other hand have a temperature that usually registers 99. that may not be of any help but just wanted to thrown that in, how are the vertebraes? in January I fractured 4, I hope you are much better
low temp of 95 to 98.6 is not uncommon in the young and the elderly. That being said, low temp can be indicative of other conditions.Low body temperature may occur from cold exposure, shock, alcohol or drug use, or certain metabolic disorders, such as diabetes or hypothyroidism. A low body temperature may also be present with an infection, particularly in newborns, older adults, or people who are frail. An overwhelming infection, such as sepsis, may also cause an abnormally low body temperature.
The heart medication you take can cause cold feet and hands as it affects the flow of blood, The combination of meds that you take can cause hypotension, low blood pressure, so be sure to keep track of it and keep your doctor appointments. How many doctors do you have?
Have you ever asked your doctor about Lyrica? It may well help your anxiety and fibro pain. It is non narcotic. Only a good doctor can decide what is best for your situation but thought I would mention it.
Keep in touch,
I have a few thoughts for you. Many of these medicines can cause you to sweat. Sweating can cause rapid cooling of the body which would reduce your body's core temp. You may feel clammy at times? Also, many of these drugs have a hypotensive effect, therefore, reduce the force of circulation of the blood which can then reduce body temp. I am very concerned about the amount of CNS depressive agents you take. Many drugs including antipsychotics, seditives, and some pain relievers can have an effect on the bodies ability to regulate temperature.The methadone together with the Xanax can reduce respirations severely plus you are adding in the Benedryl and Astelin which are both antihistamines. All these drugs can cause profound central nervous system depression (and the CNS can have a part in the regulation of body temp).
Does the Dr who prescribes the methadone know you are also taking the Xanax and the Benedryl? This can be a very dangerous combination and it worries me you may stop breathing in your sleep! Methadone is notorious, anyway, for an accumulative respiratory depressive effect and usually it is contraindicated with benzodiazepines like Xanax. Be sure your healthcare professionals all know any drugs you take, including OTC drugs and vitamins. It is very important because many OTC drugs can interact with prescribed ones. Just because they are OTC doesnt mean they are completely safe. I'm not saying that you do, but I find many people make that assumption. (Even vitamins can be toxic) Some people just tend to have a lower body temp. It used to be 98.6 F was considered normal but they have changed it to a range of 95 to 99 degrees F. can be considered normal. Symptoms of hypothermia in mild cases include confusion, lack of coordination, dizziness, nausea and vomiting, and fatigue. This can progress to more severe hypothermia in which you get shivering, clumsiness, lack of coordination, slurred speech, mumbling, stumbling, confusion, difficulty thinking, drowsiness, apathy, weak pulse and shallow breathing. Many heath problems can impede the body's ability to regulate temp as well. these include hypothyroid, malnutrition, stroke, severe arthritis, Parkinson's, certain traumas, spinal cord injuries, burns, and nerve damamge in the extremities like neuropathy. I'm wondering if your case is related to the medicines you take along with what sounds like arthritis and nerve damage all contributing. Please be sure your Drs and healthcare professionals know all the meds you are taking. I'm not meaning to sound judgemental. It sounds like you are, indeed, in a great deal of pain! I'm just worried for you. I wouldnt want you to stop breathing! Be sure you are wearing clothing in layers to conserve your body heat. Dont forget to wear a hat-your body loses a lot of heat from your head! Keep nice warm socks on your feet. Invest in some of those microwaveable heat packs. I use a Bed Buddy. It looks like a sock with a blue rope on each end and it is filled with little beads that release warm moist heat when microwaved. I use them to relieve aches and pains and also sometimes to warm the foot of the bed when my feet are cold. I get them from Walgreens but any drug store should carry them. Just be careful if you have decreased sensation because they will burn you if you are not careful. Be careful to never put them in the microwave longer than recommended. I think it says 2 min but that is long enough to get them really hot! They are excellent for that achy stiffness in your neck and head from the fibro! Mine are worth their weight in gold for how much they help relieve pain and relax those muscle spasms! I hope this info helps some!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 3 answers
Posted 1 Jun 2011 • 2 answers
Posted 22 Mar 2012 • 5 answers
Posted 13 Apr 2014 • 4 answers
Posted 15 Jan 2015 • 1 answer